Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

May 26, 2021Hayes County, Nebraska

NWS North Platte, NE issued this special weather statement at May 26, 2021, 7:46 PM CDT for Hayes County, Nebraska. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2021, 7:46 PM CDT (00:46 UTC)
Expired
May 26, 2021, 8:30 PM CDT
In force
44 min
Issued by
NWS North Platte, NE

County Hayes County, NE

The radar

The Goodland radar (KGLD), 130 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 8:05 PM CDTHAIL 12 Ne Palisade, NEREPORT FROM MPING: QUARTER (1.00 IN.).
May 26, 8:18 PM CDTHAIL 18 Ssw Hayes Center, NE1 INCH HAIL REPORTED BY TRAINED SPOTTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1622 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.1
Supercell composite
9.7

Open this sounding in Storm Lab

The text

As transmitted.

900 
WWUS83 KLBF 270046
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
746 PM CDT Wed May 26 2021
 
NEZ070-270130-
Hayes NE-
746 PM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAYES COUNTY UNTIL 830
PM CDT...

At 746 PM CDT, Doppler radar was tracking a strong thunderstorm near
Palisade, or 14 miles northwest of Trenton, moving northeast at 20
mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Hamlet.

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Nebraska.

LAT...LON 4053 10124 4046 10083 4035 10094 4035 10134
TIME...MOT...LOC 0046Z 218DEG 19KT 4033 10121 

$$

Kulik

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 26, 6:35 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 26, 6:35 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
635 PM CDT Wed May 26 2021

.SHORT TERM...(This evening through Thursday night)
Issued at 254 PM CDT Wed May 26 2021

The main concern in the short term will be the potential for
significant severe storms this afternoon and evening. A combination
of a stationary front, warm front, and dry line will all help to
initiate several storms across western and north central Nebraska
and into northern Kansas. Latest radar and satellite imagery shows
several isolated, but weak storms moving across north central
Nebraska at this time. In addition, the latest special 18Z sounding
shows moderate instability and a decent capping inversion. As a
result these storms do not appear to be strong right now, but some
clearing across southwest Nebraska is expected to add just a little
more instability and increase surface temperatures helping to erode
any cap. Therefore, any storms that continue to develop in southwest
Nebraska and the I-80 corridor are expected to develop more rapidly
and have the potential to become severe by late afternoon.

Heading into this evening, latest hi-res models show plenty of
instability across the region. CAPE values up to 2000 J/kg as well
as steep low level lapse rates of 7-9 C/km will combine to result in
a decent severe threat on this evening. Hail up to 2 inches in
diameter and wind speeds of 70 mph or greater should be expected.
There is also a chance for isolated tornadoes mainly across
southwest Nebraska. The tornado threat will diminish as the evening
wears on becoming mostly a hail, strong wind, and heavy rain event
by late evening.

After midnight, the majority of the best instability will have been
exhausted resulting in storms switching to a mainly heavy rain
threat. The best rainfall looks like it will fall just to the east
of our area. There, up to 2 to 3 inches of rainfall could be
experienced. Still, there's the potential for our far southeastern
counties (Frontier, Hayes, and southeast Lincoln) could still see
rainfall amounts up to 1 to 1.5 inches. While flooding is not a
concern at this time due to a quick storm motion, some localized
flooding may be possible especially if training of storms develops.

For Thursday, rain lingers across our eastern counties into Thursday
morning before completely pushing off to the east by the afternoon.
Weak ridging will then allow for quiet weather to return once again
for the end of the week. Cooler air also pushes in for the end of
the week with highs ranging from the mid 50s (across the north) to
the low 70s (south of I-80) on Thursday.

.LONG TERM...(Friday through Wednesday)
Issued at 254 PM CDT Wed May 26 2021

Active weather will then continue this weekend as a series of
disturbances moves through the region. Thunderstorms are possible
through Monday especially in the afternoons and evenings when
instability is highest. At this time, the severe potential remains
uncertain, but will keep a close eye on this over the next few days.

Clouds and rain chances will keep temperatures cooler through the
weekend as well. At this time, high temperatures will remain in the
low 60s to low 70s through Tuesday. Overnight low temperatures will
remain steady in the 40s for most locations and into the low 50s
across the south and east.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 635 PM CDT Wed May 26 2021

Scattered to numerous thunderstorms are expected across wrn and
ncntl Nebraska through 09z tonight. Areas of IFR/LIFR in low
ceilings is expected in the wake of the storm activity 09z-21z
Thursday, mainly affecting ncntl Nebraska. VFR is generally
expected 21z onward across wrn and ncntl Nebraska.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...CDC
Hazardous weather outlook, May 26, 3:12 PM CDT, 4 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
312 PM CDT Wed May 26 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-272015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
312 PM CDT Wed May 26 2021 /212 PM MDT Wed May 26 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Severe thunderstorms are likely through the evening across all of
the outlook area. The greatest threat for severe storms is south
of a line from Hay Springs to Thedford to Burwell. Very large
hail greater than 2 inches in diameter, damaging wind gusts up to
70 MPH and isolated tornadoes are possible with the strongest
storms.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Thunderstorms will be possible Friday night through Tuesday. At
this time, the severe threat is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter groups across the eastern Nebraska Panhandle, Sandhills
and southwestern Nebraska, should be ready for activation this
afternoon and evening.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, May 26, 7:12 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
612 PM MDT Wed May 26 2021

NEZ022-056-270045-
Deuel NE-Garden NE-
612 PM MDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GARDEN AND WESTERN
DEUEL COUNTIES UNTIL 645 PM MDT...

At 612 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chappell, moving east at 40 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Chappell and Mount Vernon.

This includes Interstate 80 in Nebraska between mile markers 78 and
95.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4125 10261 4136 10238 4100 10227 4100 10262
TIME...MOT...LOC 0012Z 264DEG 36KT 4112 10252

Gomez
Special weather statement, May 26, 7:15 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service North Platte NE
615 PM MDT Wed May 26 2021

NEZ004-094-270045-
Sheridan NE-Western Cherry NE-
615 PM MDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND CENTRAL
SHERIDAN COUNTIES UNTIL 645 PM MDT...

At 615 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Rushville, moving east at 40 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Highway 27 crossing the Niobrara River, Smith Lake State Wildlife
Management Area, Highway 250 crossing the Niobrara River, Rock Hill,
Billys Lake and Morgan Lake.

This includes Highway 250 between mile markers 24 and 40.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of and north central Nebraska.

LAT...LON 4272 10204 4243 10189 4234 10274 4238 10275
      4244 10275 4244 10277 4245 10278 4251 10278
TIME...MOT...LOC 0015Z 251DEG 37KT 4251 10246

Gomez
Special weather statement, May 26, 7:20 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service North Platte NE
620 PM MDT Wed May 26 2021

NEZ004-022-270045-
Sheridan NE-Garden NE-
620 PM MDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARDEN AND
SOUTHWESTERN SHERIDAN COUNTIES UNTIL 645 PM MDT...

At 620 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Antioch, or 18 miles southeast of Alliance, moving
north at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Antioch, Snow Lake, Miles Lake, Wickson Lake, Patterson Lake,
Lakeside, Herman Lake and Tralnor Lake.

This includes the following highways...
 Highway 250 between mile markers 1 and 10.
 Highway 2 between mile markers 96 and 117.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4219 10219 4180 10252 4181 10268 4200 10268
      4201 10270 4209 10270 4210 10274 4217 10274
TIME...MOT...LOC 0020Z 189DEG 34KT 4191 10262

Gomez
Special weather statement, May 26, 7:23 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
723 PM CDT Wed May 26 2021

NEZ070-071-270100-
Frontier NE-Hayes NE-
723 PM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FRONTIER AND EASTERN
HAYES COUNTIES UNTIL 800 PM CDT...

At 722 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Hayes Center, moving northeast at 20 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Hayes Center, Quick, Marengo and Hayes Center State Wildlife
Management Area.

This includes Highway 83 between mile markers 33 and 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Nebraska.

LAT...LON 4070 10094 4070 10092 4051 10047 4035 10084
      4035 10118
TIME...MOT...LOC 0022Z 235DEG 19KT 4041 10097

Kulik
Special weather statement, May 26, 7:40 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service North Platte NE
640 PM MDT Wed May 26 2021

NEZ004-270115-
Sheridan NE-
640 PM MDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHERIDAN COUNTY UNTIL
715 PM MDT...

At 639 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Wild Horse Butte, or 17 miles northeast of Alliance,
moving east at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Diamond Lake, Krause Lake and Argo Hill.

This includes Highway 250 between mile markers 8 and 25.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4242 10218 4212 10222 4219 10274 4237 10275
      4238 10269
TIME...MOT...LOC 0039Z 259DEG 34KT 4230 10267

Gomez
Special weather statement, May 26, 7:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
746 PM CDT Wed May 26 2021

NEZ070-270130-
Hayes NE-
746 PM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAYES COUNTY UNTIL 830
PM CDT...

At 746 PM CDT, Doppler radar was tracking a strong thunderstorm near
Palisade, or 14 miles northwest of Trenton, moving northeast at 20
mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Hamlet.

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Nebraska.

LAT...LON 4053 10124 4046 10083 4035 10094 4035 10134
TIME...MOT...LOC 0046Z 218DEG 19KT 4033 10121

Kulik

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:00 PM CDTSpecial Weather StatementLBFGarden30 min
May 26, 7:12 PM CDTSpecial Weather StatementLBFDeuel33 min
May 26, 7:15 PM CDTSpecial Weather StatementLBFSheridan30 min
May 26, 7:20 PM CDTSpecial Weather StatementLBFGarden25 min
May 26, 7:23 PM CDTSpecial Weather StatementLBFHayes37 min
May 26, 7:40 PM CDTSpecial Weather StatementLBFSheridan35 min
May 26, 7:43 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan47 min
May 26, 7:47 PM CDTFlash Flood WarningLBFFrontier, Hayes10 hr
May 26, 7:57 PM CDTSpecial Weather StatementLBFKeith48 min
May 26, 8:03 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes42 min
May 26, 8:04 PM CDTSevere Thunderstorm WarningLBFChase, Hayes41 min
May 26, 8:05 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins40 min
May 26, 8:28 PM CDTSevere Thunderstorm WarningLBFChase, Perkins32 min
May 26, 8:39 PM CDTSevere Thunderstorm WarningLBFArthur, Keith, Lincoln, McPherson36 min
May 26, 8:42 PM CDTSpecial Weather StatementLBFFrontier33 min
May 26, 8:44 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins46 min
May 26, 8:55 PM CDTSpecial Weather StatementLBFChase, Hayes65 min
May 26, 8:56 PM CDTFlash Flood WarningLBFLincoln62 min
May 26, 9:17 PM CDTSevere Thunderstorm WarningLBFHooker, Logan, McPherson, Thomas43 min
May 26, 9:18 PM CDTSpecial Weather StatementLBFFrontier27 min
May 26, 9:26 PM CDTSpecial Weather StatementLBFFrontier49 min
May 26, 9:30 PM CDTSpecial Weather StatementLBFLincoln45 min
May 26, 10:04 PM CDTSpecial Weather StatementLBFFrontier56 min
May 26, 11:41 PM CDTRiver Flood AdvisoryLBFHayes87 min
May 27, 1:08 AM CDTRiver Flood WarningLBFHayes10 hr

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.